Review: could Bactrim cause Tingling in hands or feet?
Summary: Tingling in hands or feet could be caused by Bactrim, especially for people who are female, 50-59 old, have been taking the drug for < 1 month, and have Uti.
We study 28,069 people who have side effects while taking Bactrim from FDA and social media. Find out below who they are, when they have Tingling in hands or feet and more.
How are my drugs for patients like me? On eHealthMe, you can research 300 million drug outcomes from FDA and social media. All studies are personalized to gender and age. Start now, it's anonymous, simple & free >>>
Bactrim (latest outcomes from 29,388 users) has active ingredients of sulfamethoxazole; trimethoprim. It is often used in urinary tract infection, infection. Commonly reported side effects of Bactrim include fever, nausea, nausea aggravated, anaemia, weakness.
On Apr, 11, 2014: 28,003 people reported to have side effects when taking Bactrim. Among them, 1 people (0.00%) has Tingling In Hands Or Feet. They amount to 0.05% of all the 2,157 people who have Tingling In Hands Or Feet on eHealthMe.
Time on Bactrim when people have Tingling in hands or feet * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Tingling in hands or feet||100.00%||0.00%||0.00%||0.00%||0.00%||0.00%||0.00% |
Age of people who have Tingling in hands or feet when taking Bactrim * :
|Tingling in hands or feet||0.00%||0.00%||0.00%||0.00%||0.00%||0.00%||100.00%||0.00% |
Severity of Tingling in hands or feet when taking Bactrim ** :
|least||moderate||severe||most severe |
|Tingling in hands or feet||0.00%||0.00%||0.00%||100.00% |
How people recovered from Tingling in hands or feet ** :
Top conditions involved for these people * :
- Uti (1 people, 100.00%)
Top co-used drugs for these people * :n/a
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
Comments for this study:
Colette (1 year ago):
Hi there, I was also prescribed Bactrim in December 2012 for a MRSA staph skin infection on my shin from a pedicure, and IMMEDIATELY after starting the antibiotic I started to feel partial tingling and numbness in left arm and left leg. Well, it's been 6 weeks since I took antibiotic and the numbness comes and goes but is still there most of the time, in parts of my leg and arm. I don't know how to get rid of it, the Dr. is running other tests to rule out vitamin deficiencies and high cholesterol and such, but now the tingling has gone to some toes and fingers/hands at times. What should we do? How do you prove it? I have never, ever had any of these problems and I am 44 years old and in great health other than the infection I got. Help!
Reply the comment
jacki (1 year ago):
i am 60, female and in general good health. i am also a smoker. i started taking Bactrim about 2 months ago for a VERY bad infection in my ankle. The Bactrim did little to take care of the infection but gave me a "one two punch" as far as side effects! i suffered EVERYTHING and currently i'm dealing with loss of taste-TOTAL, and tingling/numbness in my left hand-severe in 2 fingers. i was proscribed a penicillin based med after my "reation" to Bactrim and it seems to have done some good, HOWEVER i feel that Bactrim should be pulled from use! Too many people have been hurt by this med-it's just not worth it!
Reply the comment
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Related topic: Bactrim, Tingling in hands or feet
You can also:
On eHealthMe, Bactrim (sulfamethoxazole; trimethoprim) is often used for urinary tract infection. Find out below the conditions Bactrim is used for, how effective it is, and any alternative drugs that you can use to treat those same conditions.
What is Bactrim used for and how effective is it:
Other drugs that are used to treat the same conditions:
Drugs in real world that are associated with:
Could your condition cause it?
Comments from related studies:
From this study (3 years ago):
Could not finish prescription as I felt like my body was on fire although cool to the touch and no fever. Particular severe burning feeling in feet, lower legs and palms of hands. It's been 3 days since I stopped taking it but burning up feeling remains just as intense. Very, very frightening experience. Doctor and pharmacist said to take benadryl which has not provided any relief whatsoever.
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.